Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 60, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2010, 1:49 PM CDT for Latimer County, LeFlore County, Pushmataha County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2010, 1:49 PM CDT (18:49 UTC)
- Expired
- May 13, 2010, 2:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Latimer County, OK, LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 12:41 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 13, 12:41 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1241 PM CDT THU MAY 13 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. RAIN AND ISOLATED THUNDERSTORMS WILL AFFECT ALL TAF SITES THROUGH THE FORECAST PERIOD. CEILINGS AND VISIBILITIES WILL MOSTLY BE IN THE MVFR RANGE...BUT MAY OCCASIONALLY DROP INTO THE IFR CATEGORY. && .PREV DISCUSSION... /ISSUED 1138 AM CDT THU MAY 13 2010/ DISCUSSION... COLD FRONT EXTENDING FROM FAR NORTHWEST ARKANSAS TO SOUTH OF MCALESTER WILL CONTINUE TO SAG SLOWLY SOUTHEAST THIS AFTERNOON. A LARGE AREA OF SHOWERS AND THUNDERSTORMS IS SPREADING NORTH AND EAST INTO EASTERN OKLAHOMA AND WILL OVERSPREAD MUCH OF THE AERA SOUTHEAST OF INTERSTATE 44 THIS AFTERNOON. RAIN CHANCES WILL BE CONSIDERABLY LOWER TO THE NORTHWEST OF INTERSTATE 44 WHERE SOME DRIER AIR IS TRYING TO WORK IN FROM THE NORTH. A LIMITED SEVERE WEATHER RISK WILL REMAIN THIS AFTERNOON IN PARTS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...BUT THE BIGGER CONCERN OVER THE NEXT FEW DAYS WILL BECOME HEAVY RAINFALL AS SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED. HAVE ADJUSTED FIRST PERIOD TEMPERATURES AND POPS TO FIT CURRENT CONDITIONS. UPDATED PRODUCTS ARE ON THE WAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...05
Hazardous weather outlook, May 13, 1:14 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 114 PM CDT THU MAY 13 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 114 PM CDT THU MAY 13 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OF INTERSTATE 44. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...SOUTHEAST OF INTERSTATE 44. ONSET...ONGOING. DISCUSSION... OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A SLOW MOVING COLD FRONT EXTENDING FROM THE NORTHWEST CORNER OF ARKANSAS TO NEAR WILBURTON WILL SAG SLOWLY SOUTHEAST. A FEW OF THE STORMS NEAR AND SOUTH OF THE FRONT MAY BECOME SEVERE THIS AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. HEAVY RAIN AND FLASH FLOOD POTENTIAL WILL BE INCREASING TO THE SOUTHEAST OF INTERSTATE 44 AS SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS MOVE ACROSS THE SAME AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN ACTIVE PERIOD WILL REMAIN ACROSS THE AREA THROUGH EARLY NEXT WEEK...WITH HEAVY RAIN BEING THE PRIMARY THREAT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT ISOLATED SEVERE STORMS CANNOT BE RULED OUT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, May 13, 11:50 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1150 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG BRISTOW 35.83N 96.39W
05/13/2010 CREEK OK PUBLIC
MULTIPLE TREES DOWN IN AND AROUND BRISTOW. STRUCTURE AT
THE CORNER OF S.339TH W AVE AND W. 261ST STREET SOUTH HAD
ROOF TORN OFF.
0435 AM TSTM WND DMG KELLYVILLE 35.94N 96.21W
05/13/2010 CREEK OK PUBLIC
SEVERAL HOMES SUSTAINED ROOF DAMAGE IN AND AROUND
KELLYVILLE.
&&
RBDLocal storm report, May 13, 11:57 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1157 AM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM TSTM WND DMG LEACH 36.20N 94.92W
05/13/2010 DELAWARE OK PUBLIC
TREE LIMBS DOWN IN LEACH.
&&
RBDSpecial weather statement, May 13, 12:39 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1239 PM CDT THU MAY 13 2010
OKZ049-073-131845-
PITTSBURG OK-PUSHMATAHA OK-
1239 PM CDT THU MAY 13 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG AND NORTHWESTERN PUSHMATAHA
AT 1239 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 20 MILES SOUTHWEST OF KIOWA TO 19 MILES WEST OF
DARWIN...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...KIOWA...BLANCO...HARTSHORNE...
MOYERS...KOSOMA AND DUNBAR.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3451 9579 3452 9568 3459 9568 3459 9588
3468 9589 3468 9608 3472 9610 3494 9555
3469 9552 3469 9550 3441 9546 3423 9579
TIME...MOT...LOC 1739Z 236DEG 36KT 3460 9618 3417 9607Local storm report, May 13, 1:17 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT THU MAY 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 AM TSTM WND DMG SPRINGDALE 36.19N 94.13W
05/13/2010 WASHINGTON AR PUBLIC
SWATH OF TREE DAMAGE FROM SW TO NE 100 YARDS WIDE
&&
RBDSpecial weather statement, May 13, 1:30 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT THU MAY 13 2010
OKZ049-053-073-075-076-131930-
CHOCTAW OK-LATIMER OK-LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-
130 PM CDT THU MAY 13 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN LE FLORE...SOUTHEASTERN PITTSBURG...NORTHERN CHOCTAW...
PUSHMATAHA AND SOUTHERN LATIMER
AT 131 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF STANLEY TO 4 MILES SOUTHEAST OF
DUNBAR TO ANTLERS...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...YANUSH...BENGAL...MUSE...
WHITESBORO...TALIHINA...ANTLERS...CLAYTON...CLOUDY...SNOW...
NASHOBA...STANLEY...TUSKAHOMA...KIAMICHI...ALBION...KELLOND AND
DUNBAR.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3441 9557 3466 9566 3497 9478 3472 9469
3450 9484 3451 9504 3438 9503 3412 9576
TIME...MOT...LOC 1831Z 247DEG 33KT 3461 9552 3445 9546
3423 9560Special weather statement, May 13, 1:35 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT THU MAY 13 2010
ARZ010-019-029-OKZ069-072-074>076-131930-
ADAIR OK-CRAWFORD AR-HASKELL OK-LATIMER OK-LE FLORE OK-SEBASTIAN
AR-SEQUOYAH OK-WASHINGTON AR-
135 PM CDT THU MAY 13 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHWESTERN WASHINGTON AND CRAWFORD
IN WEST CENTRAL ARKANSAS
NORTHWESTERN SEBASTIAN
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ADAIR
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN HASKELL...NORTHERN LE FLORE AND NORTHEASTERN
LATIMER
AT 136 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF SHORT TO 4 MILES SOUTH OF GANS TO
10 MILES SOUTHWEST OF MILTON...MOVING EAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...GANS...MULDROW...
ROLAND...SHORT...MOFFETT...CAMERON...PANAMA...BOKOSHE...SPIRO...
POCOLA...ARKOMA...FORT SMITH...HACKETT...BARLING...EXCELSIOR...
BONANZA...JENNY LIND...WINSLOW...BLACKBURN...MOUNTAINBURG...VAN
BUREN...ALMA...CEDARVILLE...NATURAL DAM...CHESTER...DYER...FIGURE
FIVE...RUDY AND LEE CREEK.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3586 9410 3550 9407 3513 9435 3502 9507
3532 9479 3578 9460
TIME...MOT...LOC 1836Z 253DEG 29KT 3562 9456 3535 9468
3507 9495The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:36 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
| May 12, 8:40 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 35 min |
| May 12, 8:59 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 31 min |
| May 12, 9:29 PM CDT | Special Weather Statement | TSA | Tulsa | 31 min |
| May 12, 11:24 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 51 min |
| May 12, 11:52 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 35 min |
| May 13, 12:10 AM CDT | Special Weather Statement | TSA | Mayes, Muskogee, Wagoner | 50 min |
| May 13, 12:35 AM CDT | Special Weather Statement | TSA | Osage | 25 min |
| May 13, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 61 min |
| May 13, 4:10 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 50 min |
| May 13, 4:16 AM CDT | Special Weather Statement | TSA | Creek, Pawnee | 44 min |
| May 13, 4:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Rogers and 2 more | 55 min |
| May 13, 4:56 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Nowata, Osage, Rogers, Tulsa, Washington | 43 min |
| May 13, 5:09 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, McIntosh, Mayes and 4 more | 51 min |
| May 13, 5:22 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Nowata, Ottawa, Rogers | 53 min |
| May 13, 5:24 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 51 min |
| May 13, 5:45 AM CDT | Tornado Warning | TSA | Adair, Cherokee | 30 min |
| May 13, 5:52 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Ottawa | 68 min |
| May 13, 6:05 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, McIntosh | 40 min |
| May 13, 6:13 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 18 min |
| May 13, 9:27 AM CDT | River Flood Warning | TSA | Ottawa | 3 days |
| May 13, 11:48 AM CDT | Special Weather Statement | TSA | Pittsburg | 42 min |
| May 13, 11:59 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, McIntosh, Pittsburg | 37 min |
| May 13, 12:39 PM CDT | Special Weather Statement | TSA | Atoka | 66 min |
| May 13, 1:30 PM CDT | Special Weather Statement | TSA | Pushmataha | 60 min |
| May 13, 1:46 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 59 min |
| May 13, 2:42 PM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| May 13, 6:41 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 64 min |
| May 13, 1:35 PM CDT | Special Weather Statement | TSA | Crawford | 55 min |
| May 13, 2:09 PM CDT | Tornado Warning | TSA | Crawford, Franklin, Madison, Washington | 51 min |
| May 13, 2:30 PM CDT | Special Weather Statement | TSA | Franklin | 60 min |
| May 13, 2:45 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Franklin, Madison, Washington | 45 min |
| May 13, 2:58 PM CDT | Tornado Warning | TSA | Carroll, Madison | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.